Nov 17, 2012
I'm 22 years old and I've been positive for two years now come December 1st. I've been on Atripla since 6/15/11 .
My blood work is as follows:
(12/10) T cells: 672 Viral load: 1,000 (2/11) T Cells : 585 Viral load : 588 (5/11) T Cells : 347 Viral load : 3,497 (6/11) T Cells : 349 Viral load : 7,400 STARTED Atripla (7/11) T Cells : 396 Viral load : undetectable (10/11) T Cells : 496 Viral load : undetectable (1/12) T Cells : 377 Viral load : undetectable (6/12) T Cells : 440 Viral load : undetectable (10/12) T Cells : 403 Viral load : undetectable
My CD4 % have all been in the low to mid 30s.
I understand that it's not about the numbers, it should be about the quality of life, however, I can't help but be a little upset that my T Cells have still yet to consistently be 500 + .
As you could imagine, the past two years have been taxing both emotionally and physically. In addition to my HIV diagnosis, I have also been coming to terms with the rape that led to my infection, mood swings that I've been battling my entire life and school-related stress. I've been seeing a therapist for the past two months and it has definitely been helping. All of the aforementioned are things that have been going on mood-wise that may have affected my numbers.
With regards to medication, I am suspicious that having vivid dreams (not necessarily disturbing nightmares or weird dreams) on a nightly basis may be influencing my quality of sleep, despite the fact I sleep between 7-9 hours every night.
Do you have any idea why it's taking so long for my numbers to go back above 500s? Whenever I meet with my doctor, they never give any indication that they are upset about my t cell count or percentage. They're just happy I've been undetectable since I started meds. Thank you for your thoughts and time. I really appreciate it.
Response from Dr. Holodniy
First, you have had a fabulous response to treatment. I am not concerned about your CD4 count at this point. I know that having a CD4 count over 500 is important to many people, but your immune system is still in very good shape with the count that you have. Another number to follow is the CD4 percent, which is a more stable number over time. The Atripla is likely causing the dreams. Usually these dissipate over time, but given that you have been on it for a while, they are likely to continue. It has been a good combination for you given your treatment response. But if the symptoms are no longer tolerable, there other options.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.